Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    a1c
    avatar
    SweetSmiles35 posted:
    Ive had asthma over 25 years and one of the side effects is High blood sugar-gluclose. I was hospitalized last year with a cold and having a asthma attack. I was admitted for 7 days and on Prednisone-250mgs a day- and also weight gain. Prednisone is only one of many side effects. My doctor on the third check up said you need to go to the hosptital. My sugar level was off the chart over 600 and my a1c over 13.
    In the last year was on metformin and 2 insulin Novolog with each of my my meals and Latas for bedtime. Something worked for me was tappering down my prednisone and slowly losing the weight and my a1c was coming down. Now a year later lost 73lbs and No longer on any insulin. which i feel better. Dr has me taking metformin. My sugar levels are normall. Morning is between 73-80. before I eat 90-105 and 2 hours later I check what I ate was between 100-126. My a1c just had it check a month ago was 5.4 . Dr did say if im sick or need to increase my prednisone to watch my sugars they might go back up from being on a higher dose.
    Wish everyone good luck out there and I love reading everyone stories on here..Thanks
    Reply
     
    avatar
    mhall6252 responded:
    Great job, SweetSmiles! Yes, prednisone is one of those drugs that can wreak havoc with blood sugar.

    Keep up the good work!

    Michelle
    Michelle
    Diabetic since 5/2001
    Follow my journey at www.mch-breastcancer.blogspot.com
    Smile and the world smiles with you.


    Helpful Tips

    Tip for Less Severe Neuropathy Symptoms
    I was diagnosed with Type 2 over eight years ago and have been lucky enough to control my disease with weight loss, diet and exercise ... More
    Was this Helpful?
    1 of 1 found this helpful

    Expert Blog

    Conquering Diabetes - Michael Dansinger, MD

    Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.